Alert archive / Texas / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 49, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 13, 2010, 6:49 AM CDT for Kinney County, Val Verde County, Texas. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 13, 2010, 6:49 AM CDT (11:49 UTC)
- Expired
- May 13, 2010, 7:15 AM CDT
- In force
- 26 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Kinney County, TX, Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 65 km from the middle of the area, began a volume at 11:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 13, 6:55 AM CDT | HAIL 0.5 | 17 N Del Rio, TX | THE LAGUNA DIABLO RESORT REPORTED PEA TO MARBLE SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 11.8 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2954 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 1945 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
016 WUUS54 KEWX 131149 SVREWX TXC271-465-131215- /O.NEW.KEWX.SV.W.0049.100513T1149Z-100513T1215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 649 AM CDT THU MAY 13 2010 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN KINNEY COUNTY... VAL VERDE COUNTY... * UNTIL 715 AM CDT. * AT 646 AM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTHEAST OF ROUGH CANYON REC AREA...OR 9 MILES NORTH OF DEL RIO... AND MOVING NORTHEAST AT 15 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE DEVILS SHORES. LAT...LON 2978 10089 2955 10058 2939 10080 2948 10105 TIME...MOT...LOC 1149Z 203DEG 12KT 2951 10086 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 6:40 AM CDT, 9 minutes earlier.
Area forecast discussion, May 13, 6:40 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 640 AM CDT THU MAY 13 2010 .AVIATION... MVFR CIGS WILL CONTINUE THROUGH MOST OF THIS FORECAST PERIOD. AFTER 18Z TODAY WILL LIKELY SEE VFR CIGS UNTIL LOW CLOUDS RETURN AFTER 05Z TONIGHT WITH MVFR CIGS ARE EXPECTED. WINDS WILL BE S/SE TODAY AT 15 TO 25 KTS. E/SE WINDS NEAR 10 KTS AFTER 03Z. CURRENTLY SEEING STRONG TO SEVERE THUNDERSTORMS ACROSS THE WESTERN PORTION OF THE REGION. WILL LIKELY SEE ADDITIONAL SHOWERS AND THUNDERSTORMS ACROSS THE ENTIRE AREA DURING THE AFTERNOON AND INTO THE EVENING. HAVE INCLUDED TEMPO GROUPS DUE TO THE UNCERTAINTY WITH TIMING. && .PREV DISCUSSION... /ISSUED 402 AM CDT THU MAY 13 2010/ DISCUSSION... THE MODELS ARE IN GENERAL AGREEMENT THROUGH THE NEXT SEVERAL DAYS. TODAY THROUGH SUNDAY, AN UPPER LEVEL TROUGH SLOWLY MOVES ACROSS THE WESTERN INTO THE CENTRAL STATES WHILE AN UPPER RIDGE DRIFTS EAST ACROSS THE SOUTHEASTERN STATES. A SERIES OF WEAK SHORT-WAVES AND UPPER JET SEGMENTS MOVE THROUGH THE FLOW ALOFT AS A SOUTHERLY FLOW FROM THE GULF OF MEXICO KEEPS THE AIRMASS MOIST. HOWEVER, THE MODELS STILL LACK A CONSENSUS ON THE TIMING AND TRACK OF THESE SMALLER SCALE FEATURES THAT DETERMINE THE HIGHER POPS AND GREATER QPF. POPS WILL MAINLY BE IN THE CHANCE CATEGORY WITH PERIODS OF LOCALLY HEAVY RAINS AS PWS TO RISE UP TO 1.8 INCHES AT TIMES. STILL EXPECT THAT SOME SPOTS MAY HAVE 3 TO 5 INCH RAINFALL TOTALS BETWEEN TODAY AND SUNDAY. WHERE THESE SPOTS ARE WILL BE DETERMINED BY MESO-SCALE INTERACTIONS WHICH IS UNCERTAIN AT THIS TIME. IF A COLD FRONT MOVING SOUTHEAST ACROSS THE TEXAS SOUTH PLAINS AND A DRYLINE OVER WESTERN TEXAS MOVE INTO SOUTH CENTRAL TEXAS, THEN QPF WOULD BE ENHANCED AND POSSIBLY MORE WIDESPREAD. ON MONDAY, THE TROUGH MOVES EAST WITH BRIEF UPPER LEVEL RIDGING. POPS DECREASE OR END DUE TO SUBSIDENCE. TUESDAY THROUGH NEXT THURSDAY, MODELS NOW SHOW ANOTHER UPPER LEVEL TROUGH APPROACHING TEXAS AND HAVE INTRODUCED SLIGHT CHANCE POPS. MAV/MEX GUIDANCE TEMPERATURES SEEM REASONABLE AND HAVE GENERALLY FOLLOWED. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 88 71 89 70 84 / 20 30 40 30 40 AUSTIN BERGSTROM INTL AIRPORT 88 72 89 68 83 / 20 30 40 30 40 NEW BRAUNFELS MUNI AIRPORT 89 71 90 69 85 / 20 30 40 40 40 BURNET MUNI AIRPORT 84 68 85 68 81 / 30 30 40 30 40 DEL RIO INTL AIRPORT 92 73 84 70 86 / 30 20 30 40 20 GEORGETOWN MUNI AIRPORT 86 69 86 69 82 / 20 30 40 30 40 HONDO MUNI AIRPORT 89 73 88 70 85 / 30 30 40 50 40 SAN MARCOS MUNI AIRPORT 89 71 88 69 85 / 20 30 40 30 40 LA GRANGE - FAYETTE REGIONAL 87 73 87 70 84 / 20 20 30 30 40 SAN ANTONIO INTL AIRPORT 88 72 89 70 84 / 30 30 40 40 40 STINSON MUNI AIRPORT 88 73 89 71 85 / 30 30 40 40 40 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 04/10
Hazardous weather outlook, May 13, 4:59 AM CDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 459 AM CDT THU MAY 13 2010 TXZ171>173-183>194-202>209-217>225-228-141100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 459 AM CDT THU MAY 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BEGIN TO INCREASE ACROSS THE REGION THIS AFTERNOON AND TONIGHT. AN ISOLATED STORM OR TWO COULD PRODUCE LARGE HAIL AND DAMAGING WINDS...BUT THE GREATER THREAT WOULD BE LOCALIZED HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... FRIDAY INTO SUNDAY THE MOISTURE WILL CONTINUE TO INCREASE AS SEVERAL DISTURBANCES CROSS THE REGION AND A FRONTAL BOUNDARY BECOMES STATIONARY. THIS WILL ALLOW FOR SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP. HEAVY RAINFALL WITH LOCALIZED FLOODING WILL BE THE MAIN THREAT. RAINFALL TOTALS IN SOME LOCATIONS MAY BE 3 TO 5 INCHES. AT THIS TIME...IT IS UNCERTAIN ON THE LOCATION AND TIMING OF THE HEAVY RAINS. AFTER SUNDAY A DRIER PATTERN WILL DEVELOP. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 6:27 AM CDT | Severe Thunderstorm Warning | EWX | Kinney, Val Verde | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.